Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 15 (2019), 065, 14 pages      arXiv:1805.06971
Contribution to the Special Issue on Representation Theory and Integrable Systems in honor of Vitaly Tarasov on the 60th birthday and Alexander Varchenko on the 70th birthday

Multiparameter Schur $Q$-Functions Are Solutions of the BKP Hierarchy

Natasha Rozhkovskaya
Department of Mathematics, Kansas State University, Manhattan, KS 66502, USA

Received May 20, 2019, in final form August 23, 2019; Published online August 28, 2019

We prove that multiparameter Schur $Q$-functions, which include as specializations factorial Schur $Q$-functions and classical Schur $Q$-functions, provide solutions of the BKP hierarchy.

Key words: BKP hierarchy; symmetric functions; factorial Schur $Q$-functions; multiparameter Schur $Q$-functions; vertex operators.

pdf (396 kb)   tex (18 kb)  


  1. Alldridge A., Sahi S., Salmasian H., Schur $Q$-functions and the Capelli eigenvalue problem for the Lie superalgebra $\mathfrak{q}(n)$, in Representation Theory and Harmonic Analysis on Symmetric Spaces, Contemp. Math., Vol. 714, Amer. Math. Soc., Providence, RI, 2018, 1-21, arXiv:1701.03401.
  2. Date E., Jimbo M., Kashiwara M., Miwa T., Transformation groups for soliton equations. IV. A new hierarchy of soliton equations of KP-type, Phys. D 4 (1982), 343-365.
  3. Date E., Kashiwara M., Jimbo M., Miwa T., Transformation groups for soliton equations, in Nonlinear integrable Systems - Classical Theory and Quantum Theory (Kyoto, 1981), World Sci. Publishing, Singapore, 1983, 39-119.
  4. Date E., Kashiwara M., Miwa T., Transformation groups for soliton equations. II. Vertex operators and $\tau $ functions, Proc. Japan Acad. Ser. A Math. Sci. 57 (1981), 387-392.
  5. Ikeda T., Schubert classes in the equivariant cohomology of the Lagrangian Grassmannian, Adv. Math. 215 (2007), 1-23, arXiv:math.AG/0508110.
  6. Ikeda T., Mihalcea L.C., Naruse H., Factorial $P$- and $Q$-Schur functions represent equivariant quantum Schubert classes, Osaka J. Math. 53 (2016), 591-619, arXiv:1402.0892.
  7. Ikeda T., Naruse H., Excited Young diagrams and equivariant Schubert calculus, Trans. Amer. Math. Soc. 361 (2009), 5193-5221, arXiv:math.AG/0703637.
  8. Ivanov V.N., Interpolation analogues of Schur $Q$-functions, J. Math. Sci. 131 (2005), 5495-5507, arXiv:math.CO/0305419.
  9. Jarvis P.D., Yung C.M., Symmetric functions and the KP and BKP hierarchies, J. Phys. A: Math. Gen. 26 (1993), 5905-5922.
  10. Jimbo M., Miwa T., Solitons and infinite-dimensional Lie algebras, Publ. Res. Inst. Math. Sci. 19 (1983), 943-1001.
  11. Korotkikh S., Dual multiparameter Schur $Q$-functions, J. Math. Sci. 224 (2017), 263-268.
  12. Kvinge H., Ozan Ouguz C., Reeks M., The center of the twisted Heisenberg category, factorial $P$-Schur functions, and transition functions on the Schur graph, Sém. Lothar. Combin. 80B (2018), Art. 76, 12 pages, arXiv:1712.09626.
  13. Macdonald I.G., Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995.
  14. Miwa T., Jimbo M., Date E., Solitons: differential equations, symmetries and infinite-dimensional algebras, Cambridge Tracts in Mathematics, Vol. 135, Cambridge University Press, Cambridge, 2000.
  15. Nazarov M., Capelli identities for Lie superalgebras, Ann. Sci. École Norm. Sup. (4) 30 (1997), 847-872, arXiv:q-alg/9610032.
  16. Sahi S., Salmasian H., Serganova V., The Capelli eigenvalue problem for Lie superalgebras, arXiv:1807.07340.
  17. Sato M., Soliton equations as dynamical systems on infinite-dimensional Grassmann manifold, in Nonlinear Partial Differential Equations in Applied Science (Tokyo, 1982), North-Holland Math. Stud., Vol. 81, North-Holland, Amsterdam, 1983, 259-271.
  18. You Y., Polynomial solutions of the BKP hierarchy and projective representations of symmetric groups, in Infinite-Dimensional Lie Algebras and Groups (Luminy-Marseille, 1988), Adv. Ser. Math. Phys., Vol. 7, World Sci. Publ., Teaneck, NJ, 1989, 449-464.
  19. You Y., DKP and MDKP hierarchy of soliton equations, Phys. D 50 (1991), 429-462.

Previous article  Next article  Contents of Volume 15 (2019)